Alert archive / Texas / Wind Advisories in 2023

Wind Advisory 1, NWS Brownsville, TX

January 2, 2023Cameron County, Kenedy County, Willacy County, Texas

NWS Brownsville, TX issued this wind advisory at Jan 2, 2023, 3:31 AM CST for Cameron County, Kenedy County, Willacy County, Texas. It took effect at Jan 2, 2023, 10:00 AM CST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Jan 2, 2023, 3:31 AM CST (09:31 UTC)
In effect from
Jan 2, 2023, 10:00 AM CST
Expired
Jan 2, 2023, 5:00 PM CST
In force
7 hr
Issued by
NWS Brownsville, TX

Counties Cameron County, TX, Kenedy County, TX, Willacy County, TX

The radar

The Brownsville radar (KBRO), 69 km from the middle of the area, began a volume at 09:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 00:00Z, 9.5 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 00:00Z on 2023-01-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 803 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 00:00Z on 2023-01-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 74 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
803 J/kg
Mixed-layer CIN
-232 J/kg
Mixed-layer LCL
774 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
74 m²/s²
0-3 km storm-relative helicity
73 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

716 
WWUS74 KBRO 020931
NPWBRO

URGENT - WEATHER MESSAGE
National Weather Service Brownsville TX
331 AM CST Mon Jan 2 2023

TXZ251-254-255-351-354-355-021815-
/O.NEW.KBRO.WI.Y.0001.230102T1600Z-230102T2300Z/
Inland Kenedy-Inland Willacy-Inland Cameron-Coastal Kenedy-
Coastal Willacy-Coastal Cameron-
Including the cities of Sarita, Raymondville, Brownsville, 
Harlingen, Port Mansfield, Port Isabel, and Laguna Vista
331 AM CST Mon Jan 2 2023

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 5 PM CST
THIS AFTERNOON...

* WHAT...South winds 20 to 35 mph with gusts up to 45 mph 
  expected.

* WHERE...Inland Kenedy, Inland Willacy, Inland Cameron, Coastal 
  Kenedy, Coastal Willacy and Coastal Cameron Counties.

* WHEN...From 10 AM this morning to 5 PM CST this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
2 follow-up statements
403 
WWUS74 KBRO 022031
NPWBRO

URGENT - WEATHER MESSAGE
National Weather Service Brownsville TX
231 PM CST Mon Jan 2 2023

TXZ251-254-255-351-354-355-022300-
/O.CON.KBRO.WI.Y.0001.000000T0000Z-230102T2300Z/
Inland Kenedy-Inland Willacy-Inland Cameron-Coastal Kenedy-
Coastal Willacy-Coastal Cameron-
Including the cities of Sarita, Raymondville, Brownsville, 
Harlingen, Port Mansfield, Port Isabel, and Laguna Vista
231 PM CST Mon Jan 2 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS
AFTERNOON...

* WHAT...South winds 25 to 35 mph with gusts up to 45 mph.

* WHERE...Inland Kenedy, Inland Willacy, Inland Cameron, Coastal 
  Kenedy, Coastal Willacy and Coastal Cameron Counties.

* WHEN...Until 5 PM CST this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
313 
WWUS74 KBRO 022304 AAA
NPWBRO

URGENT - WEATHER MESSAGE...UPDATED
National Weather Service Brownsville TX
504 PM CST Mon Jan 2 2023

TXZ251-254-255-351-354-355-030015-
/O.EXP.KBRO.WI.Y.0001.000000T0000Z-230102T2300Z/
Inland Kenedy-Inland Willacy-Inland Cameron-Coastal Kenedy-
Coastal Willacy-Coastal Cameron-
Including the cities of Sarita, Raymondville, Brownsville, 
Harlingen, Port Mansfield, Port Isabel, and Laguna Vista
504 PM CST Mon Jan 2 2023

...WIND ADVISORY HAS EXPIRED...

Surface observations indicate that winds are beginning to diminish
over the eastern portion of Deep South Texas and the Rio Grande
Valley. As a result, the Wind Advisory has been allowed to expire. 

However, residents can expect breezy conditions through the late 
evening. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at Jan 2, 3:14 AM CST, 17 minutes earlier.

Area forecast discussion, Jan 2, 3:14 AM CST, 17 minutes before
Area Forecast Discussion
National Weather Service Brownsville TX
314 AM CST Mon Jan 2 2023

...New SHORT TERM, LONG TERM, MARINE...

.SHORT TERM...
(Today through Tuesday)
Issued at 312 AM CST Mon Jan 2 2023

Fog is no issue this morning with south winds remaining strong
overnight. Even the marine fog pretty much is not much of an impact
this morning. Main challenge today is wind and temperatures. As a
500mb trough/low moves out of the desert SW the pressure gradient
continues to strengthen today as surface low pressure deepens over
the Central Plains. Currently, 88D VWP from Brownsville indicates a
low level jet of 45-50kts overhead. Latest model package shows this
925-850mb jet axis near the lower Texas coast by 18Z. These stout
winds mix to the surface mid to late morning and continue through
the afternoon. Strongest south winds are forecast along the I 69 E
corridor which will prompt a Wind Advisory for the three coastal
counties from about 10 AM to 5 PM with gusts between 40 and 45 mph.
As for temperatures deep mixing and the already established warm air
temperatures continue to be well above normal. This morning lows are
expected to be where the normal afternoon highs should be (upper 60s
to lower 70s), so with temperatures already 15 degrees above normal
today's highs to reach mid to upper 80s.

Tonight into Tuesday morning winds steadily decrease as a cold front
moves into Central Texas. As winds lay down, fog is likely to form
with the latest SREF and other high res models showing good
probability of dense fog tonight. Uncertainty if the entire forecast
area sees dense fog but would expect dense fog advisories to be
issued by later shifts. As for the front, latest models suite in
good agreement pushing the front through the western half of the
County Warning Area (CWA) before noon and the eastern half early
afternoon Tuesday. Drier air and only slightly cooler temperatures
are expected with this weak Pacific front. It will feel more
comfortable with lower humidity but in the overall weather scheme it
remains rather warm with highs 80-85.

&&

.LONG TERM...
(Tuesday night through Sunday)
Issued at 312 AM CST Mon Jan 2 2023

Rather pleasant conditions for the long term period, although a
bit on the warm side as high temperatures for the long term will
generally be in the 70s to 80s. Tuesday night, Deep South Texas
will be drier and cooler after a weak cold front moves through.
The overnight lows will be about 10 degrees colder than the night
before. On Wednesday, dew points may still be high enough and
winds could be light enough for fog to form Wednesday morning.
Meanwhile, an upper level trough will move over the souther plains
and more cold and dry air will move into the area during the day.
Despite this additional cold air temperatures will not change by
a large amount. Currently Thursday is only expected to be only a
few degrees cold than Wednesday. The colder, drier air will keep
fog out of the picture and the lows temperatures in the 50s for
Thursday and Friday.

Mid-level riding will build overhead in the latter part of the week
and into the weekend. A surface high pressure will move into the
east, which will lead to onshore flow by Thursday. South-
southeasterly winds will strengthen this weekend as a shortwave
through will produce a lee cyclone in the Central Plains, which will
intensify the the local pressure gradient. The onshore flow will
bring warm, moist air to Deep South Texas. This warm, moist air will
increase out temperatures over the weekend. This moisture will
result in isolated PoPs mostly along the Lower Texas Coast.

&&

.AVIATION...
(06Z TAFS)
Issued at 1042 PM CST Sun Jan 1 2023

MVFR ceilings/visibilities will prevail through Monday morning.
Periods of IFR will be possible at each TAF site overnight
tonight, but best probabilities of IFR will occur at BRO and HRL.
Southerly winds will increase through the morning, becoming very
gusty by mid-morning. Gusts between 30-35 knots will be frequent
through Monday afternoon, particularly at BRO and HRL, with
frequent gusts up to 30 knots occurring at MFE. Guidance
indicates VFR conditions briefly occurring sometime early-mid
afternoon before MVFR ceilings return late afternoon or early
Monday evening.

&&

.MARINE...
Issued at 312 AM CST Mon Jan 2 2023

Now through Tuesday...Marine fog has been temporarily tamed
overnight, however conditions remain favorable for patches of dense
fog at times through Tuesday morning. Drier air behind a Tuesday
afternoon cold front will likely lower the chance for additional fog
impacts. Strong southerly flow beginning to break through the cooler
stable marine surface layer and with the pressure gradient
continuing to strengthen stronger southerly wind is expected to
impact the coastal waters today, albeit a bit delayed. Small Craft
advisories are expected to start at 3 AM but may start up after
sunrise as the stronger low level jet begins to mix down to the
surface. Winds may not peak until this evening before the gradient
begins a slow weakening tonight and Tuesday morning as the expected
cold front advances towards the coast. Light westerly flow Tuesday
morning becomes north at moderate levels Tuesday afternoon. Seas to
respond slowly showing a gradual subsiding trend through Tuesday.

Tuesday Night through Next Sunday...Marine conditions will start
off favorable. The drier air from the cold front will keep marine
fog from forming for the next several days. Winds and seas are
expected to stay at moderate levels Wednesday through Friday. A
lee cyclone formation over the Central Plains will strengthen the
south- southeasterly winds heading into the weekend, with a Small
Craft Exercise Caution conditions possible.

&&

.PRELIMINARY POINT TEMPS/POPS...
BROWNSVILLE             85  69  85  59 /  10  10   0   0
HARLINGEN               85  69  85  56 /  10  10   0   0
MCALLEN                 87  68  85  59 /   0   0   0   0
RIO GRANDE CITY         89  65  83  56 /   0   0   0   0
SOUTH PADRE ISLAND      75  69  72  61 /  20  10   0   0
BAYVIEW/PORT ISABEL     80  69  78  57 /  20  10   0   0

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...Wind Advisory from 10 AM this morning to 5 PM CST this afternoon
     for TXZ251-254-255-351-354-355.

GM...Small Craft Advisory until 9 PM CST this evening for GMZ130-132-
     135-150-155-170-175.

&&

SHORT TERM...59-GB
LONG TERM....64-Katz
AVIATION...59-GB
Hazardous weather outlook, Jan 1, 10:41 PM CST, 4 hours 50 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Brownsville TX
1041 PM CST Sun Jan 1 2023

TXZ248>255-351-353>355-451-454-455-030445-
Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo-
Inland Willacy-Inland Cameron-Coastal Kenedy-Northern Hidalgo-
Coastal Willacy-Coastal Cameron-Kenedy Island-Willacy Island-
Cameron Island-
1041 PM CST Sun Jan 1 2023

This Hazardous Weather Outlook is for portions of Deep South
Texas.

.DAY ONE...Tonight

Patchy fog, reducing visibilities for motorists, will occur along
the coast.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

A Wind Advisory may be needed for the eastern portion of Deep
South Texas and the Rio Grande Valley on Monday.

An elevated risk of rip currents is possible at the beaches of
South Padre Island and at Boca Chica Beach Monday through
Wednesday, and again Saturday and Sunday.

Areas of fog, some possibly dense, will occur Monday night and
Tuesday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

GMZ130-132-135-150-155-170-175-030445-
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
Gulf waters from Port Mansfield to the Rio Grande out 20 nm-
Gulf waters from Baffin Bay to Port Mansfield out 20 nm-
Gulf waters from Port Mansfield to the Rio Grande extending from
20 to 60 nm-
Gulf waters from Baffin Bay to Port Mansfield extending from
20 to 60 nm-
1041 PM CST Sun Jan 1 2023

This Hazardous Weather Outlook is for portions of The Gulf of
Mexico and The Laguna Madre.

.DAY ONE...Tonight

A Small Craft Advisory is in effect for the Laguna Madre and Gulf
of Mexico waters from 0 to 60 nautical miles offshore from 3 AM
CST Monday until 9 PM CST Monday.

Areas of fog will be possible across the Laguana Madre and
nearshore Gulf waters tonight and into Monday morning. Fog may be
dense at times.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Additional Small Craft Advisories may be needed along the Lower
Texas Coast Monday night through Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 1, 6:04 PM CSTMarine Dense Fog AdvisoryBRO5 hr

Nearby

Wind Advisories in Texas, 2023Every wind advisory in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.